MAUDE Adverse Event Report: MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF

MMJ SA DE CV (USD) SHILEY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 4.0NEO
Medical Device Problem Codes Obstruction of Flow (2423); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Hypoxia (1918); Wheezing (4463); Unintended Extubation (4564); Insufficient Information (4580)
Date of Event 01/01/2001
Type of Reportable Event Death
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, the patient was deceased with unknown cause of death.
 
Additional Manufacturer Narrative
Additional information: e1, e4, g1, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The reported device was not returned.A photo was provided.The flange of the neonatal tracheostomy tube with part number 4.0neo was observed where part of the flange eyelets was not observed in the photo.No issues were observed in the flange.The reported information stated the patient was deceased with unknown cause of death.The most likely root cause could not be established from the information available.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, there was suffocation of the patient through the blockage of the tracheostomy tube by secretions.Prior to the event, a heated humidifier was used successfully for four months.After discontinued use of the heated humidifier, the patient was transferred from intensive care to a general neurological ward and use of a heat and moisture exchanger was attempted.The tracheostomy tubes were blocked every two days because of patient secretions.Saline was used to loosen the secretions and the patient was constantly suctioned.During home care, there was damage to the trachea resulting in bleeding and bronchospasm as the suction catheter touched the carina.
 
Event or Problem Description
According to the reporter, a heated humidifier was used successfully for four months.After discontinued use of the heated humidifier, the patient was transferred from intensive care to a general neurological ward and use of a heat and moisture exchanger was attempted.The tracheostomy tubes were blocked every two days because of patient secretions.Saline was used to loosen the secretions and the patient was constantly suctioned.There were at least four occasions of the tube occluding and the tube was changed.During home care, there was damage to the trachea resulting in bleeding and bronchospasm as the suction catheter touched the carina.There was suffocation of the patient through the blockage of the tracheostomy tube by secretions.The patient died.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H3 evaluation summary: medtronic conducted an investigation based upon all information received.The reported device was not returned.A photo was provided.The flange of the neonatal tracheostomy tube with part number 4.0neo was observed where part of the flange eyelets was not observed in the photo.No issues were observed in the flange.Two additional photos were provided.The patient is shown but the device cannot be observed in the provided photos.The reported information stated the patient was deceased with unknown cause of death.The most likely root cause could not be established from the information available.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, a heated humidifier was used successfully for four months.After discontinued use of the heated humidifier, the patient was transferred from intensive care to a general neurological ward and use of a heat and moisture exchanger was attempted.The patient had secretions that then clogged up the heat and moisture exchanger.The patient was unable to sustain breathing through the heat and moisture exchanger.From the end of june onwards and for over 5 months, the patient was having compressed, cold oxygen 24/7.The tracheostomy tubes were blocked every two days because of patient secretions.Saline was used to loosen the secretions and the patient was constantly suctioned using suction catheters with graduated markers.There were at least four occasions of the tube occluding, and the tube was changed.During home care, there was use of suction catheters without graduated markers.The tube was blocked, and the patient was restless and wheezy.The tube was changed.The next day the tube was blocked, and the patient became restless and wheezy.The patient was suctioned.The patient continued to be restless and wheezy.There was damage to the trachea resulting in bleeding and bronchospasm as the suction catheter touched the carina.There was suffocation of the patient through the blockage of the tracheostomy tube by secretions.The patient died.
 
Event or Problem Description
According to the reporter, a heated humidifier and shiley tracheostomy tubes were used successfully for four months.Secretions were thin, minimal, and manageable.The heated humidification was removed once the patient was breathing unaided.After discontinued use of the heated humidifier, the patient was transferred from intensive care to a general neurological ward and use of a heat and moisture exchanger was attempted.The patient had secretions that then clogged up the heat and moisture exchanger, inhibiting both inspiration and expiration.The patient was unable to sustain breathing through the heat and moisture exchanger.A further attempt to use a heat and moisture exchanger was unsuccessful and abandoned.Another attempt was made to try a heat and moisture exchanger, but the patient was unable to sustain breathing through a heat and moisture exchanger.From the end of june onwards for over 5 months, the patient was having compressed, cold oxygen constantly.The tracheostomy tubes were blocked every two days because of patient secretions.Saline was used to loosen the secretions and the patient was constantly suctioned using suction catheters with graduated markers.¿on four occasions, the tube blocked but this was not recognised by the nurse providing care and another nurse recognised the tube was blocking and stepped in to replace it.The patient although not terminally ill was discharged from hospital to a children's hospice for transitional care for four weeks.During the process of discharge, it was agreed that the reinstatement of heated humidification would be looked into.There was no outcome from this.¿ the hospice reported that the tube was having to be changed every two days and suction was taking place constantly.The hospice reported using up 6 boxes each with 100 catheters during the first week of caring for the baby.Arrangements had been made ¿to supply a different type of tube but this was never carried through.¿ the hospice ran out of suction catheters with graduated markers, which the hospital supplied on discharge and going forward, only plain suction catheters were provided.There was damage to the trachea resulting in bleeding and bronchospasm as the suction catheter touched the carina which continued on transfer to the family home.An attempt was made to reduce the damage by attaching the emergency pack s uction catheter, which was graduated, onto a piece of paper which was displayed alongside the baby's head.On the paper was written "trachy tube is only 5cm long so please suction to just below 5cm only".The patient was transferred home and continued to be cared for using shiley tracheostomy tubes and unmarked catheters.The oxygen was now delivered via a condenser or via compressed oxygen for nebulizers every two hours but without warm humidity.¿6 days after coming home, the patient suffocated through a blocked shiley size 4 neonatal tracheostomy tube after becoming restless and wheezy at 4am, with a failure to recognise that the tube was blocking, to keep it patent nor to change it for a new one despite the signs it was blocking." the patient died.
 
Additional Manufacturer Narrative

Brand Name
SHILEY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX  32590
Manufacturer (Section G)
MMJ SA DE CV (USD)
ave henequen no 1181 desarroll
ciudad juarez 32590
MX   32590
Manufacturer Contact
justin ellis
5920 longbow drive
8200 coral sea st ne
mounds view,mn, CO 55112
7635265677
MDR Report Key15037024
Report Number2936999-2022-00628
Device Sequence Number5049585
Product Code JOH
UDI-Device Identifier30884522026677
UDI-Public30884522026677
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K945513
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/15/2021
Device Model Number4.0NEO
Device Catalogue Number4.0NEO
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2022
Supplement Date Received by Manufacturer08/02/2022
08/25/2022
09/27/2022
11/01/2022
12/17/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/29/2022
09/16/2022
10/26/2022
12/01/2022
01/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexFemale
Patient Weight3 KG